Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 245, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 11, 2017, 4:22 PM CDT for Osage County, Oklahoma. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 4:22 PM CDT (21:22 UTC)
- Expired
- May 11, 2017, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:25 PM CDT | HAIL 1.75 | Pawhuska, OK | |
| May 11, 4:35 PM CDT | HAIL 0.75 | 6 N Pawhuska, OK | OBSERVED NEAR THE INTERSECTION OF STATE HIGHWAY 99 AND HIGHWAY 60. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WUUS54 KTSA 112122
SVRTSA
OKC113-112145-
/O.NEW.KTSA.SV.W.0245.170511T2122Z-170511T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
422 PM CDT THU MAY 11 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 445 PM CDT
* At 422 PM CDT, a severe thunderstorm was located 3 miles northeast
of Pawhuska, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Bigheart...
Osage Hills State Park... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3689 9600 3659 9628 3670 9645
3700 9622
TIME...MOT...LOC 2122Z 217DEG 34KT 3672 9631
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:22 PM CDT, 2 hours earlier.
Area forecast discussion, May 11, 2:22 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
222 PM CDT Thu May 11 2017
.DISCUSSION...
Main forecast concern is the ongoing severe thunderstorm and heavy
rain potential across much of eastern Oklahoma and western
Arkansas.
Widespread thunderstorm development continues across eastern and
northern Oklahoma early this afternoon and will continue into at
least early to mid evening as the upper low in northwest Oklahoma
approaches and eventually moves overhead. The strongest storms
this afternoon and early evening should be north of Interstate 40,
where the greatest instabilities are located. This area will also
be beneath the track of the upper low and the coldest temperatures
aloft. Very large hail, potentially to baseball size, will be the
primary severe weather threat, in addition to damaging winds.
However, a very localized tornado threat will also continue near
and just north of Interstate 44 as a result of a lingering
boundary, a scenario supported by local model data.
In addition to the severe weather threat, locally heavy rainfall
from the strongest thunderstorms could cause flash flooding,
especially in parts of northeast Oklahoma that saw a lot of rain
last night and early this morning. The Flash Flood Watch will
continue through mid evening.
Additional thunderstorms may redevelop farther south into
southeast Oklahoma during the mid to late evening hours, which
would continue to have a severe potential, albeit lesser than the
storms to the north. Showers will continue into the day on
Friday, especially across far eastern Oklahoma and western
Arkansas, with a clearing from west to east through the day.
Cooler temperatures will follow the upper low and attendant cold
front for Friday and even into Saturday, before southerly winds
and above normal temperatures make a return on Sunday. Warm and
dry weather will persist into early next week, with low
thunderstorm chances returning toward the middle part of the week.
The next best chance of thunderstorms, including some severe
weather potential, should hold off until the Thursday-Friday time
frame.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 75 51 79 / 80 20 0 0
FSM 62 75 53 80 / 80 50 0 0
MLC 60 73 52 79 / 60 20 0 0
BVO 58 74 46 79 / 80 10 0 0
FYV 58 71 46 76 / 80 50 0 0
BYV 58 70 49 76 / 80 50 0 0
MKO 59 73 51 79 / 70 30 0 0
MIO 59 73 49 78 / 80 20 0 0
F10 59 73 51 78 / 60 20 0 0
HHW 61 74 54 80 / 60 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ054>063-
067>069.
AR...Flash Flood Watch until 10 PM CDT this evening for ARZ001-002-
010-011.
&&
LONG TERM....22Hazardous weather outlook, May 11, 1:19 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CDT Thu May 11 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CDT Thu May 11 2017
...Severe weather expected this afternoon with very large hail and
damaging winds likely...
...Flash flood watch in effect for NE OK/NW AR through 10 PM...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and tonight.
TORNADO.
RISK...Limited to elevated.
AREA...Northeastern Oklahoma.
ONSET...early to mid afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...early to mid afternoon.
AREA AT GREATEST RISK...Northeast Oklahoma and northwest
Arkansas.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon through the evening hours.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...This Afternoon through the evening hours.
DISCUSSION...Strong to severe thunderstorms are expected to rapidly
develop this afternoon across much of eastern Oklahoma and northwest
Arkansas. Very large hail to the size of baseballs and damaging
winds will be possible, especially with any supercells that
initially develop. Although low level winds are expected to remain
light, a limited to elevated tornado threat will exists over
portions of northeast Oklahoma near a stationary boundary located
just north of I-44. Given the very unstable air-mass in place, any
deviant storm motions could locally enhance low level storm rotation.
Additionally...soils remain saturated across much of northeast
Oklahoma from recent rainfall. Locally heavy rain will be likely in
the stronger storms this afternoon into the evening hours. 1 to 3
inches of rainfall is expected and locally 4 inches possible. Any
additional rainfall will likely lead to excessive runoff.
The risk for severe weather will diminish by mid to late evening as
the front begins to shift east. A few thunderstorms could persist
into the overnight hours...especially across northeast Oklahoma and
northwest Arkansas before the upper low clears the area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY Through MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION... Cooler and settled conditions will settle
across the area from west to east on Friday. Warmer temperatures are
expected through the weekend and will continue into at least the
first part of next week. Thunderstorm chances will be on the
increase once again in the Tuesday and Wednesday as an upper system
to the northwest begins to impact the region.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, May 11, 2:32 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL OWASSO 36.27N 95.85W
05/11/2017 E1.00 INCH TULSA OK NWS EMPLOYEE
&&
JDSLocal storm report, May 11, 2:45 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO 5 NE OWASSO 36.32N 95.79W
05/11/2017 ROGERS OK TRAINED SPOTTER
NUMEROUS PHOTOS OF FUNNELS OR TORNADOES. PHOTOS OF DAMAGE
TO TREES...SOME BUILDINGS....AND FENCES. ALSO RADAR
INDICATIONS OF A TORNADO TOUCHDOWN.
&&
KAHSpecial weather statement, May 11, 2:58 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 PM CDT THU MAY 11 2017
OKZ075-076-112030-
Latimer OK-Le Flore OK-
258 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 330 PM CDT...
At 258 PM CDT, a strong thunderstorm was located over Bengal, moving
northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Talihina... Wister...
Red Oak... Fanshawe...
Talimena State Park... Bengal...
Lake Wister State Park... Summerfield...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Oklahoma.
LAT...LON 3489 9521 3506 9501 3506 9493 3512 9493
3514 9491 3494 9464 3470 9502
TIME...MOT...LOC 1958Z 219DEG 33KT 3482 9504Special weather statement, May 11, 3:20 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT THU MAY 11 2017
OKZ076-112045-
Le Flore OK-
320 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LE FLORE COUNTY UNTIL
345 PM CDT...
At 320 PM CDT, a strong thunderstorm was located 3 miles northwest of
Lake Wister State Park, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Wister... Howe...
Cameron... Lake Wister State Park...
Shady Point... Rock Island...
Scullyville...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern Oklahoma.
LAT...LON 3500 9445 3485 9481 3500 9493 3531 9459
3523 9444
TIME...MOT...LOC 2020Z 237DEG 36KT 3497 9480Local storm report, May 11, 4:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 N OILTON 36.13N 96.58W
05/11/2017 E0.88 INCH CREEK OK TRAINED SPOTTER
&&
JDSLocal storm report, May 11, 4:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 S HALLETT 36.22N 96.57W
05/11/2017 E0.88 INCH PAWNEE OK BROADCAST MEDIA
REPORTED AT HIGHWAY 99 AND THE CIMARRON TURNPIKE/HIGHWAY
412.
0415 PM HAIL 3 N OILTON 36.13N 96.58W
05/11/2017 E0.75 INCH CREEK OK TRAINED SPOTTER
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:31 PM CDT | Special Weather Statement | TSA | Creek, Pawnee | 44 min |
| May 10, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 34 min |
| May 10, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 38 min |
| May 10, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 42 min |
| May 10, 10:43 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 47 min |
| May 10, 11:06 PM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 39 min |
| May 10, 11:11 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 10, 11:15 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| May 10, 11:36 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| May 10, 11:38 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 52 min |
| May 10, 11:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 35 min |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| May 11, 6:28 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 11, 6:50 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| May 11, 7:18 AM CDT | Special Weather Statement | TSA | Washington | 27 min |
| May 11, 7:33 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| May 11, 7:42 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| May 11, 7:53 AM CDT | Special Weather Statement | TSA | Mayes | 37 min |
| May 11, 8:19 AM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| May 11, 8:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
| May 11, 10:53 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more | 11 hr |
| May 11, 1:02 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| May 11, 1:10 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| May 11, 1:17 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 28 min |
| May 11, 1:34 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| May 11, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 47 min |
| May 11, 1:52 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 113 min |
| May 11, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 52 min |
| May 11, 2:02 PM CDT | Tornado Warning | TSA | Rogers | 28 min |
| May 11, 2:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| May 11, 2:19 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| May 11, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 36 min |
| May 11, 2:28 PM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| May 11, 2:29 PM CDT | Tornado Warning | TSA | Rogers | 15 min |
| May 11, 2:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| May 11, 2:33 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 57 min |
| May 11, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 34 min |
| May 11, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 13 min |
| May 11, 2:58 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 11, 3:17 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 4 hr |
| May 11, 3:20 PM CDT | Special Weather Statement | TSA | LeFlore | 25 min |
| May 11, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| May 11, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| May 11, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 40 min |
| May 11, 4:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 11, 4:25 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 11, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 50 min |
| May 11, 4:31 PM CDT | Tornado Warning | TSA | Osage | 29 min |
| May 11, 4:33 PM CDT | Tornado Warning | TSA | Osage | 27 min |
| May 11, 4:46 PM CDT | Tornado Warning | TSA | Osage, Washington | 29 min |
| May 11, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 38 min |
| May 11, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okmulgee, Osage, Rogers, Tulsa and 2 more | 40 min |
| May 11, 5:06 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 24 min |
| May 11, 5:24 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 18 min |
| May 11, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa | 48 min |
| May 11, 5:52 PM CDT | Tornado Warning | TSA | Rogers | 23 min |
| May 11, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 41 min |
| May 11, 6:10 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 16 min |
| May 11, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 51 min |
| May 11, 6:30 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| May 11, 6:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 28 min |
| May 11, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 52 min |
| May 11, 6:55 PM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.